Current time in Korea 10:44 Dec 06 (Sun) Year 2020 KCS KCS Publications
KCS Publications
My Journal  Log In  Register
HOME > Search > Browsing(BKCS) > Archives

Bulletin of the Korean Chemical Society (BKCS)

ISSN 0253-2964(Print)
ISSN 1229-5949(Online)
Volume 33, Number 3
BKCSDE 33(3)
March 20, 2012 

Comparison of Alternate Approaches for Reversible Geminate Recombination
Svetlana S. Khokhlova, Noam Agmon*
Diffusion, Feynman-Kac equation, Geminate reaction, Reversibility
This work compares various models for geminate reversible diffusion influenced reactions. The commonly utilized contact reactivity model (an extension of the Collins-Kimball radiation boundary condition) is augmented here by a volume reactivity model, which extends the celebrated Feynman-Kac equation for irreversible depletion within a reaction sphere. We obtain the exact analytic solution in Laplace space for an initially bound pair, which can dissociate, diffuse or undergo “sticky” recombination. We show that the same expression for the binding probability holds also for “mixed” reaction products. Two different derivations are pursued, yielding seemingly different expressions, which nevertheless coincide numerically. These binding probabilities and their Laplace transforms are compared graphically with those from the contact reactivity model and a previously suggested coarse grained approximation. Mathematically, all these Laplace transforms conform to a single generic equation, in which different reactionless Green's functions, g(s), are incorporated. In most of parameter space the sensitivity to g(s) is not large, so that the binding probabilities for the volume and contact reactivity models are rather similar.
1020 - 1028
Full Text